Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2014, 5:50 AM CDT for Washington County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 5:50 AM CDT (10:50 UTC)
- Expired
- Jun 7, 2014, 6:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WWUS83 KMPX 071050
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 AM CDT SAT JUN 7 2014
MNZ062-063-070-071115-
DAKOTA-RAMSEY-WASHINGTON-
550 AM CDT SAT JUN 7 2014
...HEAVY RAIN AND SMALL HAIL EXPECTED OVER DAKOTA...RAMSEY AND
WASHINGTON COUNTIES THROUGH 615 AM CDT...
AT 548 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF EAGAN. THIS STORM WAS MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM ALONG WITH BRIEF
TORRENTIAL RAINFALL WHICH MAY CAUSE PONDING OF WATER IN LOW LYING
AREAS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST PAUL PARK.
COTTAGE GROVE.
ST PAUL BATTLECREEK REGIONAL PARK.
WOODBURY.
AFTON.
LAKE ELMO AIRPORT.
LAT...LON 4471 9311 4502 9299 4498 9277 4495 9275
4493 9275 4467 9295
TIME...MOT...LOC 1049Z 220DEG 26KT 4481 9300
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:40 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 7, 4:40 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 AM CDT SAT JUN 7 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CDT SAT JUN 7 2014 A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY AFTERNOON...WITH DRY CONDITIONS OVERNIGHT. EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH 500MB HEIGHTS AND WINDS SHOWED A SHORTWAVE TROUGH ACROSS THE CENTRAL CONUS...WITH THE CLOUD TOPS OF THE DEEP CONVECTION EXTENDING FROM THE ARROWHEAD OF MN DOWN THROUGH NORTHERN TEXAS. A FAIRLY SOLID LINE OF PRECIP WAS LOCATED ACROSS WESTERN MN...WITH CELLULAR CONVECTION ACROSS CENTRAL MN. FURTHER INVESTIGATION VIA THE SPC MESOANALYSIS PAGE REVEALED THAT THE LINE OF SHOWERS AND THUNDERSTORMS WAS TIED TO THE LOW LEVEL FGEN AROUND 850MB. THE LINE WAS SLOWLY DRIFTING EASTWARD...WHILE THE INDIVIDUAL CELLS MOVED NORTHEAST FOLLOWING THE H850-300 MEAN WIND VECTORS. MEANWHILE THE CELLULAR CONVECTION MATCHED UP WELL WITH THE H850 TEMPERATURE ADVECTION...AND THESE CELLS HAD A NORTHERLY TRAJECTORY WHICH MATCHED THE 850-700MB WINDS. AFTER COMPARING THE APPLETON MN HOURLY RAINFALL OBSERVATION OF 0.49IN TO THE RADAR ESTIMATED PRECIP...HAVE FAIRLY HIGH CONFIDENCE THAT RAINFALL RATES WILL APPROACH AN INCH PER HOUR UNDER THE HEAVIEST CELLS. THE HIRES MODELS...NAMELY THE HOPWRF AND HRRR CONTINUE THE TREND OF SCATTERED CELLULAR ACTIVITY AHEAD OF THE FRONTOGENETIC BAND OF PRECIP. ACTIVITY SHOULD DIMINISH WITHIN THE 8AM-12PM TIMEFRAME...WITH REDEVELOPMENT ACROSS WESTERN WI EARLY THIS AFTERNOON. THE RAP13 HAS THE LOW LEVEL FGEN EAST OF THE MN/WI BORDER BY 00Z THIS EVENING...SO HAVE SPED UP THE EASTWARD PROGRESSION IN THE HOURLY POP GRIDS AND WARMED TEMPERATURES SLIGHTLY ACROSS THE NORTHWEST SINCE SKIES WILL CLEAR OUT LATER THIS AFTERNOON. HIGH PRESSURE WILL BUILD IN OVERNIGHT WHICH WILL SET THE STAGE FOR FOG DEVELOPMENT...SO HAVE INTRODUCED PATCHY FOG AS WELL. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 327 AM CDT SAT JUN 7 2014 HIGH PRES WILL START OFF THE EXTENDED PERIOD...LASTING THRU SUN NIGHT WHILE A PROGRESSIVE FLOW CONTINUES ALOFT. THIS PROGRESSIVE FLOW WILL THEN ALLOW THE HIGH PRES CENTER TO SHIFT OFF TO THE E AS A WEAK PRE-FRONTAL TROF DROPS IN FROM THE NW. THIS WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS FOR VERY LATE SUN NIGHT THRU MUCH OF THE DAY ON MON. NOT LOOKING FOR MUCH IN THE WAY OF ORGANIZATION SINCE ITS ASSOCIATED CDFNT IS RATHER WEAK WITH VERY LITTLE UPPER LEVEL SUPPORT. HIGH PRES THEN RETURNS FOR MON NIGHT THRU TUE NIGHT...AND THIS HIGH PRES WILL HELP KEEP THE SRN JET AND NRN JET SEPARATED...AND HENCE KEEP DEVELOPING LOW PRES SYSTEMS FROM SIGNIFICANTLY IMPACTING THE UPR MISS RIVER VALLEY. STILL...THE NRN SYSTEM WILL DRAG A CDFNT THRU THE REGION WED INTO THU...BRINGING ADDITIONAL CHANCES FOR SHWRS/TSTMS FOR THE AREA. THE SYSTEM LOOKS TO EXIT THE AREA THU NIGHT...WITH THE POTENTIAL FOR ANOTHER SYSTEM ON ITS HEELS FOR FRI BUT CONFLICTING MODEL SOLUTIONS FORCE POPS NO HIGHER THAN SLGT CHC ON FRI. TEMPS WILL REMAIN UNSEASONABLY COOL FOR THE START OF THE WEEK BUT TEMPS WILL GRADUALLY MODERATE AS THE WEEK PROGRESSES...RETURNING TO NEAR NORMAL LEVELS BY THE END OF THE WORKWEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1045 PM CDT FRI JUN 6 2014 A COLD FRONT MEANDERS FROM WESTERN WI THROUGH SOUTH CENTRAL MN LATE THIS EVENING. A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT FOR THE NEXT FEW HOURS. LIGHT BUT MORE WIDESPREAD SHOWERS OVER THE EASTERN DAKOTAS ARE STILL FORECAST TO OVERSPREAD THE TAF SITES DURING THE OVERNIGHT HOURS. THE SHOWERS ARE ASSOCIATED WITH MID LEVEL FRONTOGENESIS AND THE RIGHT ENTRANCE REGION OF THE UPPER JET. ELEVATED INSTABILITY REMAINS WITH A THREAT FOR THUNDER. SHORT TERM GUIDANCE INDICATES THE BEST CHANCE FOR THUNDER IS FROM SOUTH CENTRAL MN THROUGH THE TWIN CITIES AND ACROSS WEST CENTRAL WI IN THE 08Z-18Z. WITH THE RANDOMNESS OF THE ACTIVITY PULLED BACK ON THE TEMPO THUNDER AND INDICATED VCTS FOR A FEW HOURS DURING THE LATE NIGHT AND MORNING HOURS. CONFIDENCE REMAINS HIGH WITH MVFR CEILINGS LATE TONIGHT AND SATURDAY MORNING ALTHOUGH ADJUSTED THE TIMING FOR THE MVFR WITH THE ONSET A LITTLE BIT LATER NOW. THE ENDING TIME REMAINS ABOUT THE SAME. IMPROVING CONDITIONS SATURDAY AFTERNOON WITH CLEARING DURING THE EVENING. NORTH TO NORTHEAST WINDS 6-12 KNOTS THROUGH MUCH OF THE PERIOD. KMSP...MADE SOME MINOR ADJUSTMENTS OVER THE 00Z TAF WITH REGARDS TO THE TEMPO THUNDER LATE TONIGHT AND THE ONSET OF MVFR CEILINGS. CONFIDENCE IS DECREASING ON HOW WIDESPREAD THE THUNDER THREAT IS SO USED VCTS INSTEAD OF A TEMPO GROUP. ALSO...THE ONSET OF MVFR CEILINGS LOOKS TO BE A LITTLE BIT LATER WITH THE START TIME PUSHED UP SOME. DECREASING CLOUDINESS SATURDAY EVENING. NNE WIND 6 KNOTS OVERNIGHT INCREASING TO 12 KNOTS ON SATURDAY. /OUTLOOK FOR KMSP/ SUN...VFR. WIND NE 5 KTS. MON...VFR. SLIGHT CHC TSRA. WIND NE 5-10 KTS. TUE...VFR. WIND SE 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...JPC AVIATION...RAH
Hazardous weather outlook, Jun 7, 3:34 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 334 AM CDT SAT JUN 7 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 334 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SOME THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY THROUGH THURSDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS LOW...BUT SOME THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. ANY ADDITIONAL HEAVY RAINFALL WILL AGGRAVATE THE ALREADY HIGH RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 7, 5:50 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 AM CDT SAT JUN 7 2014
MNZ062-063-070-071115-
DAKOTA-RAMSEY-WASHINGTON-
550 AM CDT SAT JUN 7 2014
...HEAVY RAIN AND SMALL HAIL EXPECTED OVER DAKOTA...RAMSEY AND
WASHINGTON COUNTIES THROUGH 615 AM CDT...
AT 548 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF EAGAN. THIS STORM WAS MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM ALONG WITH BRIEF
TORRENTIAL RAINFALL WHICH MAY CAUSE PONDING OF WATER IN LOW LYING
AREAS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST PAUL PARK.
COTTAGE GROVE.
ST PAUL BATTLECREEK REGIONAL PARK.
WOODBURY.
AFTON.
LAKE ELMO AIRPORT.
LAT...LON 4471 9311 4502 9299 4498 9277 4495 9275
4493 9275 4467 9295
TIME...MOT...LOC 1049Z 220DEG 26KT 4481 9300The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:14 PM CDT | River Flood Warning | MPX | Wright | 45 hr |
| Jun 7, 6:40 AM CDT | Special Weather Statement | MPX | Rice, Waseca | 50 min |
| Jun 7, 6:47 AM CDT | Special Weather Statement | MPX | Dakota | 43 min |
| Jun 7, 7:27 AM CDT | Special Weather Statement | MPX | Dakota, Washington | 2 hr |
| Jun 7, 7:31 AM CDT | Special Weather Statement | MPX | Rice, Waseca | 119 min |
| Jun 7, 7:58 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 2 hr |
| Jun 7, 8:10 AM CDT | Special Weather Statement | MPX | Dunn, Rusk | 2 hr |
| Jun 7, 10:18 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Rusk | 117 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.